Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Sudden Severe Acne. PLEASE Help!!!
    avatar
    An_247374 posted:
    Hi I recently went to the dermatologist and was prescribed the antibiotic Minocycline, the topical cream Retin A micro, and a face wash for my acne. After a few weeks with not much to show for it my acne suddenly got EXTREMELY worse and in areas of my face that I had not had it before like my forehead and around my mouth area plus everywhere else. I made an emergency appointment with another dermatologist who could offer no real explanation and instead offered to put me on Accutane. Can anyone offer me any insights into what might have happened? It is NOT cystic acne, it is just covers my entire face and can not be covered by makeup. I have to wait a month before I can start taking the Accutane and the derm. didn't prescribe me anything for the existing acne, and I start school in a few days and would at least like to know a way to reduce it. Any suggestions would be GREATLY appreciated!!
    Reply
     
    avatar
    Mohiba K Tareen, MD responded:
    Dear An,

    There is a relatively rare condition called pyoderrma faciale that occurs in young women (20- 30's) who all of a sudden develop terrible cystic acne- rosacea that is recalcitrant to all medications except accutane.

    We do not know why someone gets this condition, but it successfully resolves with accutane.

    Does this sound like you?

    I hope that helps.


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    New to Acne or is it even acne?
    I'm 19 years old. I have never had acne a day in my life. ever. ever ever ever ever. In the past month or less, I have developed small ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.